Pennsylvania, 2004Flood in Pennsylvania, September 18 to 20, 2004
September 18 to 20, 2004 · NWS CTP · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 18, 2:05 PM EST, 4 hours 55 minutes earlier.
Area forecast discussion, Sep 18, 2:05 PM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
305 PM EDT SAT SEP 18 2004
.AVIATION...
VFR CONDS TO RULE THROUGH THE FCST PERIOD. THE ONLY EXCEPTION WOULD
BE A FEW OF THE VALLEY LOCATIONS WHICH MAY DIP TO MVFR IN FOG AROUND
SUNRISE. THE WINDS WILL INHIBIT FOG FORMATION IN MOST PLACES...BUT
KIPT AND EVEN KUNV AND KAOO MAY DIP TO 3 MILES.
&&
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
THE RAIN HAS ENDED BUT MANY RIVERS STILL RESPONDING AND EXPECTED TO
CREST LATER TODAY OR SUNDAY. SEE KCTP FLOOD WARNINGS AND HYDRO
STATEMENTS FOR DETAILS. NO PCPN...IN FACT A GOOD DEAL OF SUNSHINE EXPECTED
IN THE SHORT TERM AS SFC HI BUILDS OVER THE REGION AND TAKES UP
RESIDENCE INTO NEXT WEEK.
EXPECT SOME PATCHY FOG OVERNIGHT...ESP IN THE VALLEYS...GIVEN OVERLY
ABUNDANT RAINFALL. WINDS HOWEVER SHOULD BE A LIMITING FACTOR AS THEY
REMAIN NORTHERLY 5-10MPH MOST PLACES. VERY COOL NIGHTS IN STORE
TONIGHT AND SUNDAY NIGHT. WITH LIGHTER WINDS SUN NIGHT FROST POSS
SOME LOCATIONS SUNDAY NIGHT. DAYTIME MAX TEMPS WILL MODERATE INTO MID
WEEK.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
NO RAIN EXPECTED THRU MOST OF THE LONG TERM AS WELL...AS SFC HIGH
PRS UNDER BUILDING UPR RIDGE DOMINATES THE REGION. NEXT BEST CHANCE
OF PCPN IS DAY 7/NEXT SAT WHEN FRONTAL SYSTEM ASSCD WITH UPR LOW MOVING
OUT OF PLAINS WILL APPROACH THE REGION.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
AVIATION...DANGELO
SHORT TERM/LONG TERM...GARTNER
Hazardous weather outlook, Sep 18, 3:48 AM EST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 AM EDT SAT SEP 18 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-190844-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
448 AM EDT SAT SEP 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
HEAVY RAIN WILL TAPER OFF OVER THE SUSQUEHANNA VALLEY BY LATE
MORNING. HOWEVER...FLOODING WILL CONTINUE THROUGH MUCH OF THE DAY
OVER ALL OF CENTRAL PENNSYLVANIA...WITH THE EXCEPTION OF THE
NORTHWEST MOUNTAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY:
ALTHOUGH FLOODING OF SMALLER STREAMS AND LOW LYING AREAS WILL SUBSIDE
BY LATE SATURDAY...FLOODING ON MANY OF THE LARGER RIVERS WILL OCCUR
SUNDAY AND A PORTION OF MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Montour
- When
- September 18, 7:00 PM EST to September 20, 8:30 PM EST
- Where
- Montour forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.028, -76.659 (the zone’s center; the record gives no point)
Heavy rain caused the Susquehanna River at Danville to exceed its flood stage of 20 feet. The river rose above flood stage at 19:00 EST on the 18th, crested at 26.22 feet at 15:30 on the 19th, and fell below flood stage at 20:30 EST on the 20th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Maryland, September 18, 20042 deaths · 61 kt wind · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$100 million · 1 event
- Wildfire in Wyoming, September 18, 20049 injured · $1.0 million · 1 event
- Flash Flood and Flood in New Jersey, September 18 to 20, 2004$28 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$25 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 21, 20041 death · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 18, 20041 death · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$20 million · 1 event
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$16 million · 2 events
- Flash Flood in New York, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422791.